Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 20, 2009, 4:18 AM CST for 18 counties in Texas. It took effect at Feb 20, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 4:18 AM CST (10:18 UTC)
- In effect from
- Feb 20, 2009, 11:00 AM CST
- Expired
- Feb 20, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 201018 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 418 AM CST FRI FEB 20 2009 TXZ021>032-036>038-042>044-210000- /O.UPG.KLUB.FW.A.0007.090220T1700Z-090221T0000Z/ /O.NEW.KLUB.FW.W.0008.090220T1700Z-090221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 418 AM CST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR RELATIVE HUMIDITIES LESS THAN 15 PERCENT...SUSTAINED WINDS OF 20 MPH AT THE 20 FOOT LEVEL...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AS A SURFACE LOW STRENGTHENS ACROSS THE NORTHWEST TEXAS PANHANDLE...SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL WITH GUSTS OF 30 TO 35 MPH WILL OCCUR. WITH HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT COMBINED WITH DRY FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND THE ROLLING PLAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KLUB 202138 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CST FRI FEB 20 2009 TXZ021>032-036>038-042>044-210000- /O.CON.KLUB.FW.W.0008.000000T0000Z-090221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 338 PM CST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR RELATIVE HUMIDITIES LESS THAN 15 PERCENT...SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER ACROSS THE SOUTHERN TEXAS PANHANDLE...ROLLING PLAINS AND NORTHERN SOUTH PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL ARE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN TEXAS PANHANDLE AND PORTIONS OF THE ROLLING PLAINS AND NORTHERN SOUTH PLAINS. THESE CONDITIONS COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL PROMOTE EXTREME WILDFIRE BEHAVIOR. THESE CONDITIONS ARE EXPECTED TO SUBSIDE AROUND SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS84 KLUB 210007 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 607 PM CST FRI FEB 20 2009 TXZ021>032-036>038-042>044-210115- /O.EXP.KLUB.FW.W.0008.000000T0000Z-090221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 607 PM CST FRI FEB 20 2009 ...RED FLAG WARNING HAS EXPIRED... ALTHOUGH RELATIVE HUMIDITY VALUES WILL REMAIN VERY DRY AND MAY NOT RECOVER ABOVE 20 PERCENT UNTIL AFTER MIDNIGHT...WINDS HAVE DECREASED WELL BELOW CRITICAL LEVELS. THEREFORE...THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 3:49 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 20, 3:49 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 349 AM CST FRI FEB 20 2009 .SHORT TERM... SFC HIGH WILL CONTINUE TO MOVE OFF TO THE EAST...AS AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE NORTHERN ROCKIES INDUCES A SFC LEE TROUGH. THE SFC TROUGH WILL TIGHTEN AS WE APPROACH FRIDAY LATE MORNING/AFTERNOON HOURS...THUS CAUSING THE WINDS TO INCREASE TO WINDY CONDITIONS. SOUTHWEST WINDS WILL FILTER IN DRYER CONDITIONS WITH TEMPERATURES WARMING INTO THE UPPER 60S TO LOWER 70S. BY SATURDAY MORNING...A STRONG COLD FRONT WILL PROPAGATE TOWARDS THE AREA AS THE SFC LOW MOVES TO THE SOUTHEAST AND AN UPPER LEVEL RIDGE INTRUDES INTO THE REGION. WINDS BEHIND THE FRONT COULD ONCE AGAIN REACH RATHER WINDY CONDITIONS. && .LONG TERM... NWLY FLOW ALOFT EXPECTED THROUGH THE WEEKEND THEN FLOW BACKS TOWARD THE WEST AND EVENTUALLY WSW AS A SHORT WAVE TROUGH DEVELOPS ACROSS THE WRN CONUS. THIS SPELLS DRY WEATHER THROUGH THE PERIOD. PERIOD BEGINS WITH COOL AIR SPREADING ACROSS THE FCST AREA IN THE WAKE OF A RATHER STRONG FRONT. PROGGED THICKNESSES SUPPORT TEMPS A BIT WARMER THAN WHAT WAS SEEN YESTERDAY WHILE 850 MB TEMPS SUGGEST COOLER. TREND SEEMS TO BE UPWARD FROM WHAT WAS PREVIOUSLY EXPECTED TO BE HIGHS IN THE 40S. WILL BUMP TEMPS UP A BIT MORE WITH 40S NOW FCST ONLY FOR NWRN ZONES AND 50S ACROSS THE REMAINDER OF THE FCST AREA. WARMING TREND THEN EXPECTED WITH LOW LEVEL FROM THE S/SW AND AT TIMES FROM THE WEST INTO THURSDAY. PROGGED LOW LEVEL WARM ADVECTION AND INCREASING HEIGHTS SUGGEST HIGHS IN THE 70S TUESDAY AND WEDNESDAY AND POSSIBLY INTO THURSDAY. GFS AND ECMWF BOTH BRING A COLD FRONT INTO THE AREA LATE IN THE WEEK WITH THE ECMWF FASTER THAN THE GFS. FOR NOW WILL RUN WITH THE GFS WHICH WILL POINT TO 70S AGAIN FOR HIGHS THURSDAY. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT WITH SINGLE DIGIT RH VALUES POSSIBLE ESPECIALLY ACROSS WESTERN SOUTH PLAINS. WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...FIRE WEATHER CONCERNS WILL BE HIGH. THUS HAVE DECIDED TO UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING. SOUTHWESTERN SOUTH PLAINS EXEMPT DUE TO EXPECTATION OF LOWER WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 24 48 24 62 / 0 0 0 0 0 TULIA 67 26 52 24 60 / 0 0 0 0 0 PLAINVIEW 68 27 53 26 60 / 0 0 0 0 0 LEVELLAND 71 28 53 26 62 / 0 0 0 0 0 LUBBOCK 70 30 54 27 61 / 0 0 0 0 0 DENVER CITY 71 30 54 28 61 / 0 0 0 0 0 BROWNFIELD 71 31 55 27 61 / 0 0 0 0 0 CHILDRESS 71 31 54 28 61 / 0 0 0 0 0 SPUR 72 31 55 27 62 / 0 0 0 0 0 ASPERMONT 73 37 56 26 63 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>032-036>038-042>044. && 29/07
Hazardous weather outlook, Feb 19, 3:42 PM CST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CST THU FEB 19 2009 TXZ021>044-202145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 342 PM CST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS...AND WESTERN ROLLING PLAINS. WELL ABOVE NORMAL HIGH TEMPERATURES WILL RETURN TO ALL OF THE REGION ON FRIDAY AHEAD OF A STRONG COLD FRONT EXPECTED FRIDAY NIGHT. IN ADVANCE OF THIS FRONT...THE COMBINATION OF DRY GRASSES...LOW RELATIVE HUMIDITIES...AND STRONG SOUTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. BY EARLY SATURDAY MORNING...NORTHERLY WINDS BEHIND THE COLD FRONT MAY APPROACH ADVISORY LEVELS AT TIMES WITH SUSTAINED SPEEDS AROUND 30 MPH...AND GUSTS UP TO 45 MPH. THESE WINDS WILL QUICKLY DIMINISH BY SATURDAY AFTERNOON AS HIGH PRESSURE MOVES INTO THE REGION.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:29 PM CST | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 5 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.